Capecitabine

hi 

could anyone help me I have been put on to capactibine and have nothing but problems with it I have had upset stomach for 4 weeks and they have had to delay treatment as anyone had this problem ?

when I had chemotherapy in vein 13 years ago I didn’t have half the problems I have now since being on tablet have got blood clot on lungs which I will now be on treatment for life 

and the stomach is so bad cannot go out 

I was just wondering if anyone else didn’t get on with this form of chemotherapy 

Kathleen 

  • Hello Kathleen, I really struggled with tablets, I was not told at outset that the amout of chemo required was based on your size. At 6ft 5inch I was on a mega dose which due to throat spasms on oxyplatain I found taking the tablets a nightmare. I hope you get on ok.

    Take care Kenny

  • Hi 

    thank you for reply I didn’t know this was based on weight I was just put on 10x 500mg per day they have had to stop treatment at the minute as I have had a upset stomach since 30th July I was 11stome now 9stone 8 so have to see as gastro person before can restart I sure the dose I was given was much to high for me I really hoping after seeing gastro doctor and getting my stomach sorted they change the chemo completly not just reduce as it frightens me now 

    are you still on the tablet yourself they are a frightening tablet 

    kathleen

  • Hello Kathleen, I had my last cycle on sep13, I just found the tablets a nightmare which was playing on my mind all the time. It seemed that the box was never emptying, in the end I would take one strip at a time and put it in a separate box so as psychologically I felt I was getting thorough them quicker. They stopped my iv chemo for last cycle as I couldn't cope with both. Since ending tablets I still have sore hands occasionally, eye issues and shortness of breath. I don't know where you have your cancer, mine is bowel. If you need a chat just message me. I hope you get things sorted, all the best.

    Kenny